MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MAXFRAME(TM) QUICK ADJUST STRUT/MEDIUM; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MAXFRAME(TM) QUICK ADJUST STRUT/MEDIUM; APPLIANCE,FIXATION,NAIL
Model Number 03.312.812
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: patient information is unknown.(b)(6).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during routine incoming inspection, the maxframe with quick adjust was broken.There was no patient involvement.This complaint involves one (1) device.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 03.312.812, lot: h512615, date of manufacture: november 27, 2017, place of manufacture: brandywine plant, part expiration date: n/a (nonsterile).The device history record(s) showed that there were no nonconformances or issues during the manufacture of the product that would contribute to this complaint condition.Visual inspection: the component "clevis for threaded rod" (part 03.312.810.15) is separated from the component "threaded rod" (part 03.312.812.3).The component "threaded rod" (part 03.312.812.3) is broken at the point where the diameter reduces and the component "pin" (part 03.312.810.16) is installed to retain the component "clevis for threaded rod" (part 03.312.810.15).The approximately 5mm-long piece of the threaded rod that was broken off was not returned with the product.Functional test: description of functional inspection the strut was extended/retracted through its full range of length.Additional functional inspections could not be performed due to the product being broken.Results of functional inspection pass - the ability to fully retract/extend the strut through its full range of length was not affected by the complaint condition.Dimensional inspection: using an optical comparator, the ø3.14 diameter of the section of the threaded rod where the break occurred was dimensionally inspected.Results of dimensional inspection pass - diameter measures within the specification listed on drawing (top level drawing for threaded rod - quick adjustment strut).Document/ specification review: process risk management , manufacturing inspection sheet , manufacturing visual standard for inspection of product , top level assembly drawing for maxframe strut-quick adjust , top level drawing for threaded rod - quick adjustment strut , manufacturing inspection sheet.No nonconformances or documentation changes related to the complaint condition.Investigation conclusion: the complaint condition of "broken" was confirmed, as it matches the reported condition, but upon further analysis, it was determined not to be related to the manufacturing process for the following reason: there were no nonconformances during the production of the complaint products.The product passed all inspection criteria and was found to be within specifications at the time it was released to the warehouse as well as during an additional inspection performed on the broken device in this product investigation.The inspection process for the complaint product numbers per brandywine inspection includes a 100% functional inspection, and no nonconformances related to the complaint condition were present for the complainant lot.A definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however, no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique, or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MAXFRAME(TM) QUICK ADJUST STRUT/MEDIUM
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9812803
Report Number2939274-2020-01196
Device Sequence Number609866
Product Code KTT
UDI-Device Identifier10886982261038
UDI-Public(01)10886982261038
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K161417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.312.812
Device Catalogue Number03.312.812
Device Lot NumberH512615
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/27/2020
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date04/10/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAXFRAME(TM) QUICK ADJUST STRUT/MEDIUM